Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Multiplicative bijections of semigroups of interval-valued continuous functions

Author: Jesús Araujo
Journal: Proc. Amer. Math. Soc. 137 (2009), 171-178
MSC (2000): Primary 46J10; Secondary 46E05, 54D35.
Published electronically: July 1, 2008
MathSciNet review: 2439438
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize all compact and Hausdorff spaces $ X$ which satisfy the condition that for every multiplicative bijection $ \varphi$ on $ C(X, I)$, there exist a homeomorphism $ \mu : X \longrightarrow X$ and a continuous map $ p: X \longrightarrow (0, +\infty)$ such that

$\displaystyle \varphi (f) (x) = f(\mu (x))^{p(x)}$

for every $ f \in C(X,I)$ and $ x \in X$. This allows us to disprove a conjecture of Marovt (Proc. Amer. Math. Soc. 134 (2006), 1065-1075). Some related results on other semigroups of functions are also given.

References [Enhancements On Off] (What's this?)

  • 1. L. Gillman and M. Jerison, Rings of continuous functions. Van Nostrand, Princeton, NJ, 1960. MR 0116199 (22:6994)
  • 2. H. Goldmann and P. Šemrl, Multiplicative derivations on $ C(X)$. Monatsh. Math. 121 (1996), 189-197. MR 1383530 (96m:46041)
  • 3. G. Lešnjak and P. Šemrl, Continuous multiplicative mappings on $ C(X)$. Proc. Amer. Math. Soc. 126 (1998), 127-133. MR 1402871 (98c:46102)
  • 4. J. Marovt, Multiplicative bijections of $ \mathcal{C}(\mathcal{X},I)$. Proc. Amer. Math. Soc. 134 (2006), 1065-1075. MR 2196040 (2006k:46078)
  • 5. A. N. Milgram, Multiplicative semigroups of continuous functions. Duke Math. J. 16 (1940), 377-383. MR 0029476 (10:612a)
  • 6. L. Molnár, Sequential isomorphisms between the sets of von Neumann algebra effects. Acta Sci. Math. (Szeged) 69 (2003), 755-772. MR 2034206 (2005d:46128)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46J10, 46E05, 54D35.

Retrieve articles in all journals with MSC (2000): 46J10, 46E05, 54D35.

Additional Information

Jesús Araujo
Affiliation: Departamento de Matemáticas, Estadística y Computación, Universidad de Cantabria, Facultad de Ciencias, Avda. de los Castros, s. n., E-39071 Santander, Spain

Received by editor(s): October 26, 2007
Received by editor(s) in revised form: December 10, 2007
Published electronically: July 1, 2008
Additional Notes: This research was partially supported by the Spanish Ministry of Science and Education (Grant number MTM2006-14786).
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society